MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MILLING BIT HXC-STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MILLING BIT HXC-STERILE
Catalog Number 03.820.153S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.(b)(6).Patient weight not provided for reporting.Device is an instrument and malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Device history records review was requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Investigation summary: dhr review could not be conducted due the insufficient information¿s.Product was not returned and no lot number was provided.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was report that the patient had original surgery on (b)(6) 2018 for treatment of a spine cervical artificial disc replacement (pdc) implant at c5-c6 disc levels.Patient was implanted with one (1) level unknown pdc implant.Inter-operatively, it was reported that a milling bit hxc instrument tip broke during the procedure.After the surgeon had completed the superior keel cut, the milling bit was placed in the inferior keel port.The bit tip broke after milling was only about 80% complete.No harm was reported to the patient.The milling bit was removed by removing the guide and the keel cut was completed using a chisel.The case proceeded without issue.Surgery was completed successfully with no time delay.Patient is reported in stable condition.Reporter has no more information to report on this event.Concomitant device unknown artificial disc replacement pdc (item # unknown, lot # unknown, quantity 1 each).This report is for one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part number: 03.820.153s, synthes lot number: 7604638, supplier lot number: n/a, release to warehouse date: 22-may-2014, expiration date: 30-apr-2019, manufactured by (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Corrected data: common device name.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MILLING BIT HXC-STERILE
Common Device Name
BIT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7401680
Report Number2939274-2018-51492
Device Sequence Number1263969
Product Code GFG
UDI-Device Identifier10705034731827
UDI-Public(01)10705034731827(17)190430(10)7604638
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number03.820.153S
Device Lot Number7604638
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date04/05/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR